Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 377, NWS Springfield, MO

July 5, 2011Dallas County, Laclede County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2011, 12:02 AM CDT for Dallas County, Laclede County, Webster County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 12:02 AM CDT (05:02 UTC)
Expired
Jul 5, 2011, 12:44 AM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dallas County, MO, Laclede County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS53 KSGF 050502
SVRSGF
MOC059-105-225-050600-
/O.NEW.KSGF.SV.W.0377.110705T0502Z-110705T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT.

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF BUFFALO...MOVING SOUTH AT 15
  MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BUFFALO...CHARITY...CONWAY...ELKLAND...
  LONG LANE...MARCH...NIANGUA AND WINDYVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 97 AND 115 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3770 9314 3773 9293 3762 9284 3755 9278
      3749 9276 3738 9269 3732 9304
TIME...MOT...LOC 0503Z 338DEG 13KT 3761 9299
WIND...HAIL 60MPH 0.75IN

$$

LINDENBERG
2 follow-up statements
523 
WWUS53 KSGF 050526
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CDT TUE JUL 5 2011

MOC059-105-225-050600-
/O.CON.KSGF.SV.W.0377.000000T0000Z-110705T0600Z/
LACLEDE MO-WEBSTER MO-DALLAS MO-
1226 AM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN DALLAS...NORTHERN WEBSTER AND SOUTHWESTERN LACLEDE
COUNTIES...

AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF CHARITY...OR 10
MILES SOUTHEAST OF BUFFALO...MOVING SOUTH AT 15 MPH. THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BUFFALO...CHARITY...CONWAY...ELKLAND...
LONG LANE...MARCH AND NIANGUA.

INTERSTATE 44 BETWEEN MILE MARKERS 97 AND 115 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3765 9312 3770 9291 3762 9284 3755 9278
      3749 9276 3738 9269 3732 9304
TIME...MOT...LOC 0526Z 338DEG 13KT 3753 9295
WIND...HAIL 60MPH 0.75IN

$$

LINDENBERG
697 
WWUS53 KSGF 050544
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CDT TUE JUL 5 2011

MOC059-105-225-050554-
/O.CAN.KSGF.SV.W.0377.000000T0000Z-110705T0600Z/
LACLEDE MO-WEBSTER MO-DALLAS MO-
1244 AM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...NORTHERN
WEBSTER AND SOUTHWESTERN LACLEDE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING EARLIER HAVE WEAKENED AND ARE 
NO LONGER SEVERE.

LAT...LON 3765 9312 3770 9291 3762 9284 3755 9278
      3749 9276 3738 9269 3732 9304
TIME...MOT...LOC 0544Z 338DEG 13KT 3747 9292

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:34 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 4, 11:34 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT MON JUL 4 2011

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 310 PM CDT MON JUL 4 2011/

PRIMARY FORECAST CHALLENGES CONTINUE TO BE RAIN CHANCES THIS WEEK
AND RESULTANT AFFECT ON TEMPERATURES.

CURRENTLY...AFTER PEERING THROUGH A SERIES OF SURFACE MAPS...IT
APPEARS THAT THE EFFECTIVE BOUNDARY THAT STALLED NEAR THE PLATEAU
HAS DISSIPATED OR MIXED OUT. SHEAR AXIS AT 300 MB...AS DIAGNOSED
VIA RUC INITIALIZATIONS...MATCHES UP WELL WITH AN INTRUSION OF DRY
AIR AT THE MID/UPPER LEVELS AS WELL AS WHERE NEW CONVECTION MAY
SPROUT THIS AFTERNOON INTO THIS AT LEAST THE FIRST HALF OF THIS
EVENING. THE ATMOSPHERE IS UNSTABLE (-6 C LIS...GIVE OR TAKE). CIN
IS NEXT TO NIL AT BOTH THE MIXED LAYER AND SURFACE BASED...WHILE
BOTH MLCAPE AND SBCAPE AROUND AROUND 2000 J/KG. WITH LITTLE SHEAR
ALOFT...BIGGEST CONCERN THROUGH MID EVENING WILL BE ISOLATED TO
WIDELY SCATTERED PULSE STORMS...WITH A LIMITED RISK FOR A FEW
HAILERS AND DOWNBURST WINDS. THE SEVERE RISK LOOKS TO REMAIN QUITE
LOCALIZED AND BRIEF.

TONIGHT AND TUESDAY...BRIEF BOUT OF SHORT WAVE RIDGING SHOULD GIVE
US A QUIETER PERIOD OF WEATHER. ANY DIURNAL BASED ACTIVITY FROM
THIS AFTERNOON SHOULD SUBSIDE AROUND/JUST AFTER 9 PM. TEMPERATURES
TONIGHT WILL BE A TOUCH WARMER THAN LAST NIGHT WITH TEMPERATURES
TUESDAY AFTERNOON A NEAR CARBON COPY OF TODAY.

TUESDAY NIGHT THROUGH FRIDAY NIGHT...UNSETTLED PERIOD OF WEATHER
AS NORTHWEST FLOW ALOFT SETS UP OVER THE REGION. A SURFACE
BOUNDARY WILL MEANDER THE PLAINS/MIDWEST BRINGING PERIODIC CHANCES
FOR SHOWERS AND STORMS. OVERNIGHT MCSS APPEAR TO THE BE THE
OVERALL MODE...LIKELY DEVELOPING OVER THE CENTRAL PLAINS...SHOULD
SLIDE SOUTHEAST IN THE REGION WITH ANY LINGERING REMNANTS PASSING
THROUGH DURING THE DAYLIGHT HOURS OF THE MORNING. CANNOT RULE OUT
AN INITIAL SEVERE RISK WITH ANY COMPLEX...WITH THE PRIMARY RISKS
FOR SEVERE BEING DAMAGING WIND GUSTS AND HAIL. THIS SHOULD EVOLVE
INTO DECENT RAIN MAKERS. BIGGEST QUESTION MARK RIGHT NOW IS
EXACTLY WHERE THE PREFERRED TRACK FOR MCSS SETS UP. AS SUCH...HAVE
ALTERED POPS UP A BIT EACH NIGHT. GIVEN EXPECTATIONS OF INCREASED
CLOUD COVERAGE AND THE POTENTIAL FOR RAIN...HAVE CUT TEMPERATURES
A FEW DEGREES.

SATURDAY ONWARD...12Z SUITE OF MEDIUM RANGE MODEL OUTPUT REMAINS
IN DECENT AGREEMENT. UPPER LEVEL RIDGING WILL BUILD ACROSS THE
MIDWEST BRINGING WARMER AND DRIER CONDITIONS BACK TO THE AREA.
850MB TEMPS WARM SOLIDLY INTO THE LOWER 20S C (MID 20S C FROM THE
ECMWF ACROSS OUR WESTERN AREAS). THIS CORRELATES WELL TO HIGHS
GETTING WELL INTO THE 90S ONCE AGAIN. CURRENT DEWPOINT FORECAST
SUPPORTS HEAT INDEX VALUES CONSISTENTLY IN THE 100 TO 105 DEGREE
RANGE FROM SATURDAY THROUGH MONDAY. CANNOT COMPLETELY RULE OUT A
FEW DIURNAL BASED SHRA/TSRA EACH AFTERNOON...HOWEVER WITH 700 MB
TEMPS TOPPING 12C...HAVE PREFERRED TO KEEP RAIN BEARING CHANCES
OUT OF THE FORECAST FOR THE TIME BEING.

GAGAN

&&

.AVIATION...

FOR THE 06Z TAFS...CONVECTION DEVELOPED TOWARDS SUNSET ALONG SOME
LEFT OVER OUTFLOW BOUNDARIES AND AHEAD OF AN UPPER LEVEL
DISTURBANCE...MAINLY EAST OF THE FORECAST TERMINALS. THIS ACTIVITY
WILL CONTINUE TO SLIDE SOUTH OVERNIGHT BUT SHOULD REMAIN EAST OF
THE FORECAST TERMINALS. EXPECTING VFR CONDITIONS THROUGH THE PERIOD.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 4, 7:58 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT MON JUL 4 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
758 PM CDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXTREME HEAT RISK.

DISCUSSION...

ISOLATED STORMS WILL STILL BE POSSIBLE THROUGH THE LATE EVENING
HOURS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ANY
THUNDERSTORM WIND GUSTS OR HAIL SHOULD REMAIN BELOW SEVERE
LIMITS.

HEAT INDEX VALUES WILL DROP BACK INTO THE 80S THIS EVENING BUT
WILL REMAIN IN THE LOW TO MID 90S UNTIL LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER FRONT MOVING SOUTH THROUGH THE REGION WILL BRING
ADDITIONAL THUNDERSTORM CHANCES WEDNESDAY AND THURSDAY. ISOLATED
STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WIND
GUSTS THE PRIMARY SEVERE WEATHER RISK.

ANOTHER HOT AND MUGGY DAY IS EXPECTED ACROSS THE REGION
TUESDAY...WITH HEAT INDEX VALUES EXPECTED TO PEAK AROUND 100
DEGREES DURING THE AFTERNOON. AFTER A BRIEF BREAK IN THE HEAT
DURING THE MID TO LATE PORTION OF THIS WEEK...ABOVE AVERAGE
TEMPERATURES WILL ONCE AGAIN SPREAD OVER THE REGION THIS WEEKEND
WITH HEAT INDEX VALUES RANGING BETWEEN 100 AND 105 DEGREES
SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Jul 4, 9:18 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT MON JUL 4 2011

MOZ091-092-050245-
WEBSTER MO-WRIGHT MO-
918 PM CDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER AND
NORTHWESTERN WRIGHT COUNTIES UNTIL 945 PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF RADER...OR 11 MILES EAST OF
MARSHFIELD...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DUNCAN...GROVESPRING...NIANGUA...ODIN AND
RADER.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3718 9270 3739 9286 3748 9271 3748 9265
      3734 9243
TIME...MOT...LOC 0219Z 323DEG 11KT 3737 9270

BOXELL
Special weather statement, Jul 4, 9:49 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT MON JUL 4 2011

MOZ082-091-092-096-050315-
DOUGLAS MO-TEXAS MO-WEBSTER MO-WRIGHT MO-
949 PM CDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER...NORTHERN
DOUGLAS...SOUTHWESTERN TEXAS AND WRIGHT COUNTIES UNTIL 1015 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNCAN TO MOUNTAIN
GROVE...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BENDAVIS...DAWSON...DIGGINS...DOGWOOD...
DUNCAN...GRAFF...HARTVILLE...MANSFIELD...MOUNTAIN GROVE...NORWOOD...
ODIN AND SEYMOUR.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3738 9286 3731 9217 3696 9213 3700 9287
TIME...MOT...LOC 0249Z 001DEG 13KT 3726 9274 3711 9221

BOXELL
Special weather statement, Jul 4, 10:37 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 PM CDT MON JUL 4 2011

MOZ092-096-050400-
DOUGLAS MO-WRIGHT MO-
1037 PM CDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS AND SOUTHERN
WRIGHT COUNTIES UNTIL 1100 PM CDT...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORWOOD...OR 12 MILES WEST OF MOUNTAIN
GROVE...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVA...BRUSHYKNOB...DRURY...GENTRYVILLE...
MANSFIELD...NORWOOD...SQUIRES AND VANZANT.

PEOPLE IN CENTRAL DOUGLAS AND SOUTHERN WRIGHT COUNTIES...INCLUDING
NORWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3682 9277 3712 9265 3712 9225 3706 9225
      3706 9223 3680 9235
TIME...MOT...LOC 0337Z 033DEG 8KT 3709 9247

LINDENBERG
Local storm report, Jul 4, 11:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     AVA                     36.95N 92.66W
07/04/2011                   DOUGLAS            MO   TRAINED SPOTTER

            1 LARGE TREE DOWN.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:18 PM CDTSpecial Weather StatementSGFWright27 min
Jul 4, 9:49 PM CDTSpecial Weather StatementSGFWright26 min
Jul 4, 10:37 PM CDTSpecial Weather StatementSGFDouglas23 min
Jul 5, 1:20 AM CDTSpecial Weather StatementSGFHowell, Oregon40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.